prescribed Sertraline anti-depressant 50 mg tablets. started today with half a tablet . have had quite severe side effects ..visual disturbance,shaking. feeling strange and slight dizziness would I stop them?
Welcome to Just answer !
Did you take the 1/2 tablet of 50 mg sertraline in the morning ?
Are you on any other drugs as well ? If yes please mention them ?
Yes took it at 9 am this morning, and I am now not on any other tablets, I was on Diazepam and beta-blocker up until a week ago
Thanks for the inputs..
Well what you experienced was initial side effects of this drug which are self limiting and temporary , usually getting over in 5-7 days as the drug tries to settled n the system.
However sertraline is usually taken in the night time before bed so that if at all these side effects develop , just as they developed in your case , they should be mitigated due to induction of sleep produced by this drug and so one shall pass the initial phase of 5-7 days of drug adjustment without having to deal with these side effects.
So just shift the timing of intake of sertraline 25 mg/ day at the night and be patient for the first 5-7 days , this phase of side effects will pass soon enough followed by positive outcome from this drug.
If after 5 days continuously you have these side effects without reduction in the intensity then ask the doctor to change the drug to another anti depressant like Lexapro at dose 10 mg/ day.
I hope this helps.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer as only then will I be credited for my service.
If there is any further assistance needed please feel free to ask using the reply button.
thankyou for your answer... but I would like to know if I could take 2mg of diazepam tonight to get me over this bad time and I will take the other tablet tomorrow night... thankyou for your time
Well you can take 2 mg of diazepam tonight provided you have taken and tolerated this drug at this dose previously and tomorrow night you shall start taking it at night time only.